Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 5, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 24, 2018, 9:34 PM CST for 4 counties in Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2018, 9:34 PM CST (03:34 UTC)
- Expired
- Feb 24, 2018, 10:00 PM CST
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cheatham County, TN, Davidson County, TN, Robertson County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 36 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 8:29 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
586
WUUS54 KOHX 250334
SVROHX
TNC021-037-147-165-250400-
/O.NEW.KOHX.SV.W.0005.180225T0334Z-180225T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
934 PM CST SAT FEB 24 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
North central Davidson County in Middle Tennessee...
Sumner County in Middle Tennessee...
Northern Cheatham County in Middle Tennessee...
Robertson County in Middle Tennessee...
* Until 1000 PM CST
* At 933 PM CST, a severe thunderstorm was located over Springfield,
moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Gallatin, Springfield, Goodlettsville, White House, Millersville,
Greenbrier, Coopertown, Westmoreland, Ridgetop, Cross Plains,
Portland, Pleasant View, Orlinda, Adams, Cedar Hill, Mitchellville,
Black Jack, Bethpage, Oak Grove and Bledsoe Creek State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 200 AM CST for Middle
Tennessee.
LAT...LON 3664 8625 3637 8627 3633 8721 3645 8713
3646 8712 3646 8713 3663 8702 3665 8658
3663 8656 3665 8651 3665 8645
TIME...MOT...LOC 0333Z 251DEG 43KT 3650 8685
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 9:16 PM CST, 18 minutes earlier.
Area forecast discussion, Feb 24, 9:16 PM CST, 18 minutes before
Area Forecast Discussion National Weather Service Nashville TN 916 PM CST Sat Feb 24 2018 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Updated the suite of forecast products to include tornado watch 6 until 2 AM CST Sun. Over watched area, mentioned shwrs and tstms, with tstms producing heavy rainfall, possible wind damage production, and tornadoes until early morning. Tweaked hrly temp, dewpoint, and wind speed/direction grids. Remainder of the forecast continues to be on track. Best shear and instability continue to remain close to leading edge of stronger reflectivity line of shwrs/tstms moving thru northwest portions of mid state presently approaching the I-24 corridor presently. && .AVIATION... 00Z TAF DISCUSSION. A band of showers and storms will cross the region tonight with gusty winds and heavy downpours. Mainly VFR will prevail through 03Z, then MVFR will prevail with brief periods of IFR in the stronger storms. The main line of storms will likely produce some gusts around 40KT, so tempos will be included. Localized severe storms are possible. After the showers and storms, winds will become northwest and drop to 10KT or less with VFR returning. && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch until 6 AM CST Sunday for Cheatham-Clay-Davidson- Dickson-Hickman-Houston-Humphreys-Jackson-Lewis-Macon-Maury- Montgomery-Perry-Robertson-Rutherford-Smith-Stewart-Sumner- Trousdale-Williamson-Wilson. && DISCUSSION......31 AVIATION........13
Hazardous weather outlook, Feb 24, 5:52 AM CST, 15 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 552 AM CST Sat Feb 24 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-251200- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 552 AM CST Sat Feb 24 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Severe weather will be possible across Middle TN this evening and into the overnight hours. The main threat will be damaging straight line winds, however a tornado or two cannot be ruled out. In addition to severe weather, a flood watch remains in effect for portions of Middle TN. While the main concern is river flooding, localized flash flooding will be possible within the watch area. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may become necessary this evening. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 mph (measured) Structural Damage Trees or Power Lines Down
In the hours before
Local storm report, Feb 24, 4:26 PM CST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
426 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 2 N ADAMS 36.61N 87.07W
02/24/2018 ROBERTSON TN EMERGENCY MNGR
SIGNIFICANT DAMAGE TO AT LEAST 1 HOME NEAR KEYSBURG
ROAD AND HUGH GILL ROAD FROM POSSIBLE TORNADO.
&&
EVENT NUMBER OHX1800195
SHLocal storm report, Feb 24, 4:44 PM CST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
444 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 4 NNE ADAMS 36.64N 87.04W
02/24/2018 ROBERTSON TN EMERGENCY MNGR
A HOUSE WAS DESTROYED AND OTHER DAMAGE OCCURRED FROM A
POSSIBLE TTORNADO NEAR THE INTERSECTION OF KEYSBURG
ROAD... HUGH GILL ROAD... AND MCGEE ROAD.
&&
CORRECTED LOCATION...REMARKS
EVENT NUMBER OHX1800195
SHLocal storm report, Feb 24, 9:25 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
925 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG CLARKSVILLE 36.56N 87.35W
02/24/2018 MONTGOMERY TN TRAINED SPOTTER
GROCERY STORE WINDOWS BLOWN OUT AND ROOF DAMAGE AT
AUSTIN PEAY STATE UNIVERSITY IN CLARKSVILLE. AUSTIN
PEAY/MURRAY STATE GAME IN CLARKSVILLE DELAYED BY SOME
MINOR ROOF DAMAGE AND WATER LEAKING ONTO THE ARENA
FLOOR.
&&
EVENT NUMBER OHX1800196
31Local storm report, Feb 24, 9:27 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
927 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG CLARKSVILLE 36.56N 87.35W
02/24/2018 MONTGOMERY TN EMERGENCY MNGR
SOME HOMES DAMAGED AND MINOR INJURIES REPORTED IN THE
CLARKSVILLE AREA.
&&
EVENT NUMBER OHX1800197
31Special weather statement, Feb 24, 9:28 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Nashville TN
928 PM CST SAT FEB 24 2018
TNZ006>008-024>027-056>059-250415-
Hickman TN-Robertson TN-Williamson TN-Dickson TN-Lewis TN-
Davidson TN-Humphreys TN-Cheatham TN-Sumner TN-Montgomery TN-
Perry TN-
928 PM CST SAT FEB 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAVIDSON...
NORTHWESTERN LEWIS...DICKSON...EASTERN MONTGOMERY...NORTHWESTERN
SUMNER...NORTHWESTERN WILLIAMSON...CHEATHAM...PERRY...SOUTHEASTERN
HUMPHREYS...HICKMAN AND ROBERTSON COUNTIES UNTIL 1015 PM CST...
At 928 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Springfield to near Linden. Movement was east
at 55 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Springfield, Dickson, Ashland City, Centerville, Linden, Clarksville,
Goodlettsville, White House, Millersville, Greenbrier, Coopertown,
White Bluff, Kingston Springs, Pegram, Ridgetop, McEwen, Cross
Plains, Burns, Portland and Hurricane Mills.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A tornado watch remains in effect until 1000 PM CST for Middle
Tennessee. A tornado watch also remains in effect until 200 AM CST
for Middle Tennessee.
LAT...LON 3573 8803 3581 8797 3619 8758 3618 8757
3619 8757 3626 8752 3664 8714 3665 8636
3557 8748 3561 8803 3562 8804
TIME...MOT...LOC 0328Z 271DEG 48KT 3652 8690 3568 8784
10The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 8:01 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 29 min |
| Feb 24, 8:10 PM CST | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Stewart | 50 min |
| Feb 24, 8:17 PM CST | Tornado Warning | OHX | Houston, Stewart | 43 min |
| Feb 24, 8:29 PM CST | Tornado Warning | OHX | Cheatham, Dickson, Houston, Montgomery, Stewart | 46 min |
| Feb 24, 8:57 PM CST | Tornado Warning | OHX | Montgomery, Robertson | 33 min |
| Feb 24, 9:20 PM CST | Tornado Warning | OHX | Robertson | 25 min |
| Feb 24, 9:28 PM CST | Special Weather Statement | OHX | Cheatham, Dickson, Hickman, Perry, Robertson | 47 min |
| Feb 24, 9:59 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Macon, Robertson, Sumner, Trousdale | 31 min |
| Feb 24, 9:59 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson, Sumner, Williamson and 1 more | 46 min |
| Feb 24, 10:07 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Dickson, Hickman, Lewis, Maury, Williamson | 53 min |
| Feb 24, 10:41 PM CST | Severe Thunderstorm Warning | OHX | Clay, Davidson, Jackson, Macon, Maury, Rutherford and 5 more | 49 min |
| Feb 24, 11:12 PM CST | Special Weather Statement | OHX | Lawrence, Maury | 48 min |
| Feb 24, 11:21 PM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Wayne | 24 min |
| Feb 24, 11:27 PM CST | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Jackson, Macon, Overton, Putnam and 3 more | 48 min |
| Feb 24, 11:52 PM CST | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 38 min |
| Feb 25, 12:02 AM CST | Special Weather Statement | OHX | Bedford, Cannon, Giles, Marshall, Rutherford | 43 min |
| Feb 25, 12:06 AM CST | Special Weather Statement | OHX | DeKalb, Jackson, Overton, Pickett | 24 min |
| Feb 25, 12:16 AM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 29 min |
| Feb 25, 9:45 AM CST | River Flood Advisory | OHX | Davidson | 10 days |
| Feb 25, 3:02 PM CST | River Flood Advisory | OHX | Hickman | 53 hr |
| Feb 25, 3:09 PM CST | River Flood Advisory | OHX | Montgomery, Robertson | 11 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.